Alert archive / Rhode Island / Snow Squall Warnings in 2019
Snow Squall Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this snow squall warning at Jan 30, 2019, 5:58 PM EST for 4 counties in Massachusetts; 5 counties in Rhode Island; Northeastern Connecticut Planning Region, Connecticut. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2019, 5:58 PM EST (22:58 UTC)
- Expired
- Jan 30, 2019, 6:45 PM EST
- In force
- 47 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Bristol County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 61 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 920 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -173 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WWUS51 KBOX 302259
SQWBOX
BULLETIN - EAS ACTIVATION REQUESTED
Snow Squall Warning
National Weather Service Boston/Norton MA
559 PM EST Wed Jan 30 2019
CTC013-015-MAC005-017-021-027-RIC001-003-005-007-009-302345-
/O.NEW.KBOX.SQ.W.0004.190130T2258Z-190130T2345Z/
Windham CT-Tolland CT-Worcester MA-Norfolk MA-Middlesex MA-
Bristol MA-Washington RI-Newport RI-Kent RI-Providence RI-Bristol RI-
559 PM EST Wed Jan 30 2019
The National Weather Service in Boston/Norton has issued a
* Snow Squall Warning for...
Windham County in northern Connecticut...
Northeastern Tolland County in northern Connecticut...
Worcester County in central Massachusetts...
Western Norfolk County in eastern Massachusetts...
Middlesex County in northeastern Massachusetts...
Northwestern Bristol County in southeastern Massachusetts...
Washington County in Rhode Island...
Western Newport County in Rhode Island...
Kent County in Rhode Island...
Providence County in Rhode Island...
Bristol County in Rhode Island...
* Until 645 PM EST.
* At 559 PM EST, a dangerous snow squall was located along a line
extending from near Westminster to Plainfield, moving east at 35
mph.
HAZARD...Whiteout conditions. Zero visibility in heavy snow and
blowing snow. Wind gusts greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous travel.
*
Locations impacted include...
Worcester, Providence, Lowell, Nashua, Warwick, Cranston, Pawtucket,
Framingham, East Providence, Woonsocket, Leominster, Fitchburg,
Billerica, Marlborough, Shrewsbury, Coventry, Chelmsford, Cumberland,
Natick and North Providence.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4133 7190 4133 7184 4141 7184 4142 7180
4164 7179 4163 7196 4167 7217 4271 7197
4270 7130 4147 7124 4147 7128 4144 7131
4144 7141 4135 7148 4136 7156 4130 7187
TIME...MOT...LOC 2259Z 270DEG 32KT 4258 7191 4168 7191
$$What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this snow squall warning went out at Jan 30, 3:35 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Jan 30, 3:35 PM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
335 PM EST Wed Jan 30 2019
.SYNOPSIS...
An arctic front crosses the region late this afternoon and
evening, with high impact snow squalls and brief strong to
damaging wind gusts. Dangerously cold wind chills follow
tonight into Thursday morning. Temperatures will moderate this
weekend as large high pressure builds across. A wintry mix is
possible Sunday night, changing to rain on Monday as a front
crosses the region. Another weather system may approach Monday
night into Tuesday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Highlights
* High impact snow squalls move across SNE 4-8 pm
* Brief period of strong-damaging winds associated with snow squalls
* Dangerously cold wind chills tonight into Thursday morning
Line of snow squalls moving through eastern NY and will sweep
across SNE through early evening, reaching western MA around 4
pm, BOS-PVD and S/E of I95 corridor 6-7 pm and exiting Cape Cod
around 8 pm.
Model signal for heavy squalls is about as strong as you will
see as all parameters are coming together and are very
favorable. Arctic front moving through with deep unstable
saturated layer along and just ahead of the front. In fact
soundings are exhibiting a moist absolute unstable layer (MAUL)
from sfc to 700 mb. 0-3km lapse rates are 8-9 C/km and there is
also 100-200 J/kg of MUCAPE indicated. Given SW flow ahead of
the front, there is very strong low level convergence along the
front, with more than 20 units of omega through the snow growth
region. And also strong isallobaric convergence given the strong
pressure rises behind the front, focused across SNE. This all
suggests a solid line of convective snow showers and heavy
squalls along the front and current radar shows this evolving.
Given instability, also can't rule out a rumble of thunder.
Squalls will be accompanied by brief heavy snow with whiteout
conditions and brief wind gusts 40-50 mph which will have a
significant impact on travel with part of the evening commute
affected. The squalls will probably not last more than 30
minutes at any given location but can be very dangerous for
travel. A quick inch of snow is possible in 30 minutes, with
low risk for locally 2 inches in most intense squalls.
The strongest wind gusts will likely be brief and tied to the
snow squalls. Very deep mixing to 700 mb where winds are 60+
kts. Not expecting to mix 700 mb winds down to the surface but
given deep well mixed layer, potential for up to 50 mph gusts
with low risk for brief 60 mph gusts, mainly across Cape/islands
where mixing will be enhanced over warmer SST. Risk for some
localized wind damage/isolated power outages.
Clearing skies tonight behind the arctic front and squalls.
Winds will diminish some but remain gusty through the night.
While historically cold Midwest airmass is moderating as it
approaches SNE, it will still be bitter cold with 925 mb temps
down to -22 to -24C by 12z. Expect lows ranging from 5 below
zero to 5 above zero across much of SNE by morning. Wind chills
late tonight and Thu morning will be -15 to -25F in the
interior, and as low as -30F in the Berkshires, while the
coastal plain will see -10 to -20F wind chills. Wind chill
warnings were expanded to northern Worcester county and wind
chill advisories will be in place for rest of SNE, except along
the immediate south coast and Cape/Islands where wind chills
will bottom out -5 to -10F.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
Thursday...
Core of coldest air aloft will be over New Eng to start the day
but gradually moderating. Temps will moderate into
the mid teens, except near 10F higher elevations. Wind chills
will remain below zero all day in the interior and recover to
zero to 5 above in the coastal plain. Enough low level
moisture for sct-bkn strato-cu developing especially across
northern MA, otherwise mostly sunny skies expected. Some ocean
effect clouds south of New Eng may flirt with the Islands from
time to time.
Thursday night...
High pres gradually builds in from the west overnight with
mainly clear skies. Modest winds will continue in the evening
before diminishing leading to decent radiational cooling.
Another very cold night with lows ranging from -5F to +5F but
less wind.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
*/ Highlights ...
- Lingering cold through Sunday, scattered snow shower chances
- Mild conditions and wet weather through most of next week
- May see temperatures get as high as 60 degrees at times
- Perhaps the return of Arctic air next weekend
*/ Overview ...
A pattern adjustment. Broadly speaking, whether equatorial Central
Pacific tropical activity signaled by a phase 5/6 MJO echoing into
the NE Pacific / Gulf of Alaska via higher H5 heights with SW-flow,
or seemingly a less wavy global pattern coinciding per a tightening
of the stratospheric polar vortex (10 mb), dangerously cold Arctic
air is contained N as a more seasonable, in some cases mild, pattern
emerges across the CONUS.
From a N-central Pacific split-flow regime, anticipating anomalous
westerly sub-tropical flow into the CONUS as W CONUS H5 troughing
prevails downstream of aforementioned higher heights into the NE
Pacific. Looking at a series of Pacific waves digging across the W
CONUS, only to zip and deamplify SW-NE across the E CONUS under the
weight of warmer S-stream southwesterlies and subsequent higher H5
heights, latent heat release contributing.
But a wobbling, wavering SW-NE baroclinic zone coinciding with the
H3 SW-NE jet along which weak, open-wave H5 disturbances sweep, over
and around New England, downstream of a N-Pacific split-flow regime
with accompanying forecast challenges.
Deterministic models continue to wobble considerably, the 30.12z EC
taking a warmer trend. Varied SW surges of sub-tropical Pacific air
with continued uncertainty of equatorial Central Pacific tropics per
MJO forecasts. Finer details likely won't emerge until 36-48 hours
out. Expect challenging precip-type forecasts per surface to low-
level isallobaric / gradient flow and thermal profiles.
Confidence low Sunday and beyond. Break down details and forecast
thinking below.
*/ Discussion ...
Friday through Sunday ...
Lingering cold. Light winds, clear conditions, efficient radiational
cooling for Friday morning. Then a slow moderating trend ahead of a
weak sweeping cold front for Saturday. Mostly dry frontal passage
but can't rule out some scattered rain / snow shower activity. High
pressure briefly building S through Sunday with return Arctic air.
Sunday night onward ...
Low confidence forecast. Certain will see SW-NE zipping lows along a
NW-SE thermal gradient. Whether S- or N-stream, a wavering, wobbling
gradient, additional variables of remnant snowpack, upstream N high
pressure, strength of surface lows and subsequent isallobaric and
gradient wind along with direction, just some of the factors that'll
influence most likely weak, open-wave disturbances / baroclinic leaf
upslope events. Mixed precip-types anticipated, just depends which
side of the envelope S New England will reside upon.
Chance PoPs in the going forecast, leaning wetter outcomes over the
week, watching for potential highs that could get into the 60s. May
see the return of Arctic air into the following weekend, but way too
early to say with certainty.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...
Through 01z...
Brief LIFR conditions expected as a band of snow squalls move
across SNE 21-01z. Brief whiteout conditions and west wind gusts
to 45 kt possible with up to a quick inch of snow. Squalls
should not last more than 30 minutes in any one location.
Tonight after 01z...High confidence.
VFR. West wind gusts to 35-40 kt early will slowly diminish.
Thursday and Thursday night...High confidence.
VFR, but occasional MVFR cigs possible at ACK. West wind gusts
20-25 kt diminishing Thu night.
KBOS Terminal...High confidence.
Expect brief LIFR in snow squalls around 23-00z. Snow squalls
will not last more than 30 minutes. Brief whiteout conditions
and west gusts 40-45 kt in the squalls. A coating to an inch of
snow is possible.
KBDL Terminal...High confidence.
Expect brief LIFR in snow squalls around 22z. Snow squalls will
not last more than 30 minutes. Brief whiteout conditions and
west gusts 40-45 kt in the squalls. Up to an inch of snow is
possible.
Outlook /Friday through Monday/...
Friday: VFR. Breezy.
Friday Night: VFR.
Saturday through Saturday Night: VFR. Breezy.
Sunday: VFR. Slight chance SN.
Sunday Night: Mainly VFR, with local IFR possible. Slight
chance FZRA, slight chance SN.
Monday: Mainly VFR, with local MVFR possible.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday Night/...
Tonight...High confidence.
A brief period of west wind gusts to 40-50 kt likely across the
waters as arctic front moves through. Strongest gusts will be
brief and tied to the arctic front early evening but gale force
gusts will continue through about midnight before gradually
diminishing. Scattered snow squalls may briefly result in near
zero visibility early evening. Moderate to heavy freezing spray
expected on the open waters. Freezing Spray Advisories and
Warnings are posted for all open waters.
Thursday into Thursday night...
Westerly wind gusts up to 30 kt will persist into Thu night
before diminishing toward daybreak. Freezing spray will persist
into Thu night.
Outlook /Friday through Monday/...Moderate confidence.
Friday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Friday Night: Winds less than 25 kt. Seas locally approaching
5 ft.
Saturday: Low risk for Small Craft Advisory winds with gusts up
to 30 kt. Seas locally approaching 5 ft.
Saturday Night: Low risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas.
Sunday through Sunday Night: Winds less than 25 kt. Slight
chance of snow.
Monday: Winds less than 25 kt.
&&
.CLIMATE...
Record LOWEST High Temperatures for Thursday, January 31st...
Boston ....... 12 (1920, 1935)
Hartford ..... 15 (1951)
Providence ... 15 (1935)
Worcester .... 11 (1951)
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 9 PM EST this evening for CTZ002>004.
Wind Chill Advisory from 11 PM this evening to 9 AM EST
Thursday for CTZ002>004.
MA...Wind Advisory until 9 PM EST this evening for MAZ002>021-023-
026.
Wind Chill Advisory from 11 PM this evening to 9 AM EST
Thursday for MAZ003-005>007-010>019-026.
Wind Chill Warning from 11 PM this evening to 9 AM EST
Thursday for MAZ002-004-008-009.
High Wind Warning until 10 PM EST this evening for MAZ022-024.
RI...Wind Advisory until 9 PM EST this evening for RIZ001>008.
Wind Chill Advisory from 11 PM this evening to 9 AM EST
Thursday for RIZ001>005.
MARINE...Heavy Freezing Spray Warning from 10 PM this evening to 9 AM
EST Thursday for ANZ231-232-251.
Storm Warning until 11 PM EST this evening for ANZ231-232-
254>256.
Freezing Spray Advisory from 9 PM this evening to 7 AM EST
Friday for ANZ233>235-237-250-254>256.
Gale Warning until 3 AM EST Thursday for ANZ233>235-237.
Gale Warning until 1 AM EST Thursday for ANZ230.
Gale Warning until 11 PM EST this evening for ANZ236.
Gale Warning until 7 AM EST Thursday for ANZ250-251.
&&
SYNOPSIS...KJC/Sipprell
NEAR TERM...KJC
SHORT TERM...KJC
LONG TERM...Sipprell
AVIATION...KJC/Sipprell
MARINE...KJC/Sipprell
CLIMATE...Hazardous weather outlook, Jan 30, 4:15 AM EST, 13 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 415 AM EST Wed Jan 30 2019 CTZ002-MAZ003>005-010>012-026-310915- Hartford CT-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Northern Middlesex MA- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts and western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ002-008-009-310915- Western Franklin MA-Western Hampshire MA-Western Hampden MA- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for western Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Warning. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ003-004-MAZ006-007-013>017-RIZ001>004-310915- Tolland CT-Windham CT-Western Essex MA-Eastern Essex MA- Western Norfolk MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for northern Connecticut, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Wind Chill Advisory. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Chill Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ018>021-023-RIZ005>008-310915- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Dukes MA-Bristol RI-Washington RI-Newport RI- Block Island RI- 415 AM EST Wed Jan 30 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts, central Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. An area of snow squalls are expected to push across the region from about 3 pm this afternoon to 7 pm this evening. Expect near white out conditions in any squalls, with brief heavy snow along with blustery westerly winds with potential gusts up to 35 to 40 mph. Quick accumulations to around an inch possible. Reduced visibilities are likely in any snow squalls that will affect the afternoon and early evening commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022-024-310915- Barnstable MA-Nantucket MA- 415 AM EST Wed Jan 30 2019 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ254>256-310915- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 415 AM EST Wed Jan 30 2019 ...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ251-310915- Massachusetts Bay and Ipswich Bay- 415 AM EST Wed Jan 30 2019 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Heavy Freezing Spray Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ233>235-237-250-310915- Vineyard Sound-Buzzards Bay-Rhode Island Sound-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 415 AM EST Wed Jan 30 2019 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... ...FREEZING SPRAY ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EST FRIDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. Freezing Spray Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230-236-310915- Boston Harbor-Narragansett Bay- 415 AM EST Wed Jan 30 2019 ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ231-232-310915- Cape Cod Bay-Nantucket Sound- 415 AM EST Wed Jan 30 2019 ...STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST THURSDAY... This Hazardous Weather Outlook is for Massachusetts coastal waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. Heavy Freezing Spray Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heavy Freezing Spray Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
In the hours before
Local storm report, Jan 30, 5:49 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
549 PM EST WED JAN 30 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM SNOW MANCHESTER 41.78N 72.52W
01/30/2019 M1.0 INCH HARTFORD CT HAM RADIO
&&
EVENT NUMBER BOX1900506
KABThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 3:21 AM EST | High Wind Warning | BOX | Barnstable, Nantucket | 19 hr |
| Jan 30, 3:21 AM EST | Wind Advisory | BOX | Bristol, Dukes, Essex, Franklin, Hampden, Hampshire and 5 more | 18 hr |
| Jan 30, 3:25 AM EST | Storm Warning | BOX | 19 hr | |
| Jan 30, 3:25 AM EST | Heavy Freezing Spray Warning | BOX | 37 hr | |
| Jan 30, 3:25 AM EST | Heavy Freezing Spray Advisory | BOX | 55 hr | |
| Jan 30, 3:29 AM EST | Wind Chill Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 31 hr |
| Jan 30, 3:29 AM EST | Wind Chill Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 30 hr |
| Jan 30, 4:01 PM EST | Snow Squall Warning | BOX | Franklin, Hampden, Hampshire | 59 min |
| Jan 30, 5:30 PM EST | Snow Squall Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 30 min |
| Jan 30, 6:36 PM EST | Snow Squall Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 39 min |
| Jan 30, 4:41 PM EST | Snow Squall Warning | BOX | Capitol Planning Region | 49 min |
Nearby
Snow Squall Warnings in Rhode Island, 2019Snow Squall Warnings in Massachusetts, 2019Snow Squall Warnings in Connecticut, 2019Every snow squall warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.